MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC CANNULA 2.5 DIAMETER; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC CANNULA 2.5 DIAMETER; INSTRUMENT, STEREOTAXIC
Model Number 963-776
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was unavailable.No parts have been received by the manufacturer for evaluation.Device manufacturing date is unavailable.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used for a procedure.It was reported that during the cleaning after the procedure, it was noted that the guide wire could not be removed from the drill guide and the site was requesting repair.The procedure had been completed and there was no reported impact to the patient outcome.There was no reported surgical delay due to this issue.
 
Additional Manufacturer Narrative
Additional information: the cannula was returned to the manufacturer for analysis.Analysis found that an unknown tool, not a guide wire, had been inserted into the cannula and was now stuck.The diameter of the unknown tool was nearly the same as the cannula.It was not possible to separate the two pieces.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received additional information that the procedure type was a cervical laminoplasty.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received additional information that the procedure was a cervical case, but it was unknown whether it was a laminoplasty.

Brand Name
CANNULA 2.5 DIAMETER
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8471968
Report Number1723170-2019-01484
Device Sequence Number1664104
Product Code HAW
UDI-Device Identifier00673978963358
UDI-Public00673978963358
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K990214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number963-776
Device Catalogue Number963-776
Device Lot Number120621
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2019
Initial Date Received by Manufacturer 03/04/2019
Supplement Date Received by Manufacturer04/11/2019
05/09/2019
Initial Report FDA Received Date04/01/2019
Supplement Report FDA Received Date05/08/2019
05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1